News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Gardasil Side Effects ~ NEED HELP PLEASE!


 happeemommee - Sat Mar 28, 2009 9:18 pm

Hi everyone,

My daughter got the gardasil vaccine about ten months ago and was sick within a couple days. We have had a couple of her doctors verify that it was the vaccine, but the problem is noone seems to know how to help her. She has chest pains, shortness of breath, dizziness, insomnia, weakness in her muscles, muscle aches and pains, strange swelling, itching sometimes with and without a rash, hairloss, stomach pains ( not ache) severe headaches, general weakness and faitgue,restless legs, paleness, voice changes, personality changes,appetite loss, brain fog, pins and needles, lip spots, night sweats, nausea, bloated feeling, diarhea and a temporary loss of vision once.

She was a perfectly normal girl before this and ran on average ten miles a day. We have run every test known to man I think, can anyone think of anything we could try? And suggestions on how to make her feel better? We have five doctors and no one seems to know what to do next. I'm desperate, PLEASE HELP!
 Debbie Miller, RN - Mon Mar 30, 2009 12:53 am

User avatar Hello,
I'm not sure what can be done to help your daughter but you should report this to the CDC. They have a process for reporting untoward reactions. This page discusses the vaccine including reporting information - http://www.cdc.gov/vaccinesafety/vaers/gardasil.htm

Has your daughter seen a neurologist? It sounds like you have done a lot so far without success. Hopefully the adverse response will be temporary. I hope someone else can help you here as well so I will refer it to some others with that hope.
 Debra Van Ness RN - Mon Mar 30, 2009 9:48 am

I agree with Debbie Miller also... please be absolutely certain that this is reported to the pharmaceutical company and the CDC. Please do this.

I can only guess at what could be going on there. But she needs to see an endocrinologist and or rheumatologist for sure. Neurology is another specialty to seek possibly. Please do seek specialists because the symptoms you are describing are nothing simple and they are life altering for sure.

Now, when a vaccine such as this is given, it sets off the body's immune system in order for the body to build up antibodies against the virus. In this case (HPV). But it sounds as if something went awry and her immune system kicked into overdrive causing her body to attack her own cells or something. (Just a guess). And because all these symptoms began within 2 days of the injection, I would not suspect any other cause for all the symptoms except the injection.

What have the results been to all the testing? What kind of tests have they done?

My heart is with you and your daughter. What a horrible experience to deal with.

Debra Van Ness RN
 Dr. Tamer Fouad - Tue Mar 31, 2009 9:25 am

User avatar Hi,

I would also like to add for the sake of discussion that most of these symptoms are not specific. Nonspecific symptoms are hard to diagnose as they blur the line between physical and psychological. Some physical process may legitimately be the underlying culprit such as the complex immune reaction that Debbie outlined above but this may also have a significant psychological impact which leaves her doctor unable to decide how best to sort these symptoms out.

Follow up with your trial investigator if this was a trial or the company (Merck) as well as the FDA. The Food and Drug Administration may be able to help you with this.

I don't agree that the symptoms are necessarily due to Gardasil just because of the proximity of symptom onset but until the cause is established I am sure the company would be willing to work with you on a solution for your problem.

Best regards,
 Joanna H, RN-BC - Thu Apr 02, 2009 7:14 pm

I strongly suggest that you consult with an immunologist. There are increasing reports of side effects with Gardisil including "certain immune disorders." There have been many increased recent reports to the Center for Disease Control about these immunologic affects as well as some neurological affects. Again, I strongly suggest that you seek out the assistance of a specialist such as an immunologist as the side affects you have reported could be serious and in need of further attention. If she developes any type of symptom causing difficulty with her breathing, or any weakness with movement I would take her for "immediate" medical attention. Again, I would not simply have a "wait and see" attitude with any of these symptoms.
 Dan Abshear - Sun Apr 19, 2009 11:52 am

Happee,

I'm sorry your daughter is suffering so much presently without a known cause.

Gardisil is to prevent cervical cancer, and is given to a person with three injections over a 6 month period.

Normally, no significant adverse events occur after these injections. However, there have been a few case of what is called Gullian-Barre Synrome (GBS) following injections with Gardisil.

GBS is an autoimmune disease that attacks aspects of one's nervous system. While rare, GBS can be devastating, as the symptoms which may be related to your daughters are concerning. It may be a good idea and I'd suggest you see a neurologist for evaluation of your daughter. The neurologist may do what is called a lumbar puncture to obtain fluid from your daughter's spine. This will determine if your daughter has GBS.

Aside from this possibility, some sort of anaphylatic reaction is possible, or your daughter is having these symptoms unrelated to the Gardisil injections.

Regardless, reporting this event after the gardisil injections to the division responsible at the food and drug administration for monitoring such adverse events.

Hope all turns out well for your daughter,

Dan

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here